Alert archive / North Carolina / Flash Flood Warnings in 1999

Flash Flood Warning 21, NWS Raleigh, NC

September 16, 1999Warren County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 16, 1999, 12:17 AM EDT for Warren County, North Carolina. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 1999, 12:17 AM EDT (04:17 UTC)
Expired
Sep 16, 1999, 10:00 AM EDT
In force
10 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

County Warren County, NC

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 1999-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 1999-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRDU 160417
FFWRDU
NCC185-161400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1217 AM EDT THU SEP 16 1999

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN NORTH CAROLINA

* UNTIL 1000 AM EDT THURSDAY.

* AT 1205 AM EDT... AREA LAW ENFORCEMENT INDICATED
  VERY HEAVY RAIN OVER WARREN COUNTY.

* THE EMERGEMCY MANGEMENT OFFICE FOR WARREN COUNTY REPORTS
  WIDESPREAD FLOODING IN LOW-LYING AREAS AND FROM STREAMS
  AND CREEKS OVERLFOWING THEIR BANKS. PORTIONS OF SOME ROADS
  ARE IMPASSABLE AND TRAVEL IS DANGEROUS. SOME TREES
  HAVE FALLEN AS WELL DUE TO THE RAIN SATURATED SOIL AND WIND GUSTS.

  FLOODING FROM HEAVY RAINFALL ASSOCIATED WITH THE SPRIAL RAINBANDS
  FROM HURRICANE FLOYD WILL CONTINUE OVERNIGHT THROUGH THURSDAY
  MORNING.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 9:35 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 15, 9:35 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT WED SEP 15 1999

UPDATE OUT FOR NEW TORNADO WATCH.
ALL NECESSARY STATEMENTS/WARNING ALREADY OUT AND LITTLE TO BE DONE
EXCEPT ISSUE FLOOD WARNINGS AS NECESSARY. FIRST BATCH ALREADY OUT WITH
MORE CERTAINLY TO FOLLOW.

DINKED A FEW TEMPS DOWN AND THATS ABOUT IT. GOOD LUCK.

.RDU...INLAND HIGH WIND WARNING FOR HURRICANE FORCE WINDS TONIGHT
       AND THURSDAY NCZ009>011-026>028-041>043-077-078-085>089-.
    ...HIGH WIND WARNING LATE TONIGHT AND THURSDAY
       NCZ007>008-024>025-039-075>076-084-
    ...WIND ADVISORY LATE TONIGHT AND THURSDAY REMAINDER OF CWA.
    ...FLASH FLOOD WATCH TONIGHT AND THURSDAY ENTIRE CWA.
    ...TORNADO WATCH UNTIL 9 AM ROUGHLY I95 EASTWARD

In the hours before

Special weather statement, Sep 15, 9:11 PM EDT, 3 hours 6 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160405-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT WED SEP 15 1999

HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA
TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD.

A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND
ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT AND THURSDAY.

A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON
TO SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY
MORNING.

A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE
FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS
THROUGH 9 AM THURSDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST
TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA.

A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A
LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN
PIEDMONT INCLUDING THE TRIAD AREA.

SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS.
STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD.
RFG
Special weather statement, Sep 15, 9:11 PM EDT, 3 hours 6 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160405-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT WED SEP 15 1999

HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA
TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD.

A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND
ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT AND THURSDAY.

A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON
TO SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY
MORNING.

A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE
FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS
THROUGH 9 AM THURSDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST
TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA.

A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A
LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN
PIEDMONT INCLUDING THE TRIAD AREA.

SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS.
STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD.
RFG
Special weather statement, Sep 15, 10:50 PM EDT, 1 hour 27 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT WED SEP 15 1999

HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA
TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD.

A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND
ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT INTO THURSDAY. SUSTAINED
WINDS OF OVER 40 MPH WITH GUSTS OVER 60 MPH FROM THE NORTHEAST ARE
POSSIBLE.

A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON TO
SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY MORNING.
ISOLATED TORNADOES ARE POSSIBLE MAINLY WITHIN SPIRAL HEAVY RAIN BANDS
MOVING INLAND FROM HURRICANE FLOYD.

A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE
FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS
THROUGH 9 AM THURSDAY MORNING.  RAINFALL RATES OF UP TO ONE AND ONE
HALF INCHES PER HOUR ARE POSSIBLE.  STORM TOTAL RAINFALL RANGING FROM 8
TO 10 INCHES IN THE WESTERN PART OF THE WARNING AREA TO AS MUCH AS 16
INCHES IN THE PATH OF CENTER OF FLOYD TO THE EAST IS POSSIBLE BEFORE
TAPERING OFF ON THURSDAY.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF
THE TRIANGLE AND FAYETTEVILLE AREAS TO THE WESTERN PIEDMONT INCLUDING
THE TRIAD AREA. STORM TOTAL RAINFALL OF 1 TO 5 INCHES IS POSSIBLE IN THE
WATCH AREA.

A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A
LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN
PIEDMONT INCLUDING THE TRIAD AREA. SUSTAINED WINDS UP TO 35 MPH WITH
GUSTS TO NEAR 50 MPH ARE POSSIBLE THROUGH THURSDAY MORNING.

SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS.
STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD.
RFG
Special weather statement, Sep 15, 10:50 PM EDT, 1 hour 27 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT WED SEP 15 1999

HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA
TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD.

A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND
ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT INTO THURSDAY. SUSTAINED
WINDS OF OVER 40 MPH WITH GUSTS OVER 60 MPH FROM THE NORTHEAST ARE
POSSIBLE.

A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON TO
SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY MORNING.
ISOLATED TORNADOES ARE POSSIBLE MAINLY WITHIN SPIRAL HEAVY RAIN BANDS
MOVING INLAND FROM HURRICANE FLOYD.

A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE
FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS
THROUGH 9 AM THURSDAY MORNING.  RAINFALL RATES OF UP TO ONE AND ONE
HALF INCHES PER HOUR ARE POSSIBLE.  STORM TOTAL RAINFALL RANGING FROM 8
TO 10 INCHES IN THE WESTERN PART OF THE WARNING AREA TO AS MUCH AS 16
INCHES IN THE PATH OF CENTER OF FLOYD TO THE EAST IS POSSIBLE BEFORE
TAPERING OFF ON THURSDAY.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF
THE TRIANGLE AND FAYETTEVILLE AREAS TO THE WESTERN PIEDMONT INCLUDING
THE TRIAD AREA. STORM TOTAL RAINFALL OF 1 TO 5 INCHES IS POSSIBLE IN THE
WATCH AREA.

A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A
LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN
PIEDMONT INCLUDING THE TRIAD AREA. SUSTAINED WINDS UP TO 35 MPH WITH
GUSTS TO NEAR 50 MPH ARE POSSIBLE THROUGH THURSDAY MORNING.

SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS.
STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD.
RFG

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:55 PM EDTFlash Flood WarningRAHEdgecombe, Johnston, Nash, Wayne, Wilson12 hr
Sep 15, 8:55 PM EDTFlash Flood WarningRAHFranklin, Halifax, Wake12 hr
Sep 15, 8:55 PM EDTFlash Flood WarningRAHCumberland, Harnett, Sampson12 hr
Sep 16, 1:03 AM EDTFlash Flood WarningRAHVance9 hr
Sep 16, 2:40 AM EDTFlash Flood WarningRAHChatham, Lee7 hr
Sep 16, 2:40 AM EDTFlash Flood WarningRAHHoke7 hr
Sep 16, 2:40 AM EDTFlash Flood WarningRAHDurham, Granville7 hr

Nearby

Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.